MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063302110
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's weight is (b)(6) kg.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).Visual inspection of the returned device found the working length does not present any obvious kinks.However, the basket was detached from the device and the distal section of it was severely kinked.Functional analysis was unable to be performed due to the condition of the device.Based on all available information, it is most likely that handling and manipulation of the device during unpacking could have led to the basket section kinked.However, it remains unknown the most probable causes that contributed to the basket being broken.Since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event, the most probable cause of the basket being broken cannot be established due to the lack of evidence.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a device history record (dhr) review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the left ureter during a cystoscopy, left retrograde, ureteroscopy, laser lithotripsy, stent insertion, and stone basket extraction procedure performed on (b)(6) 2020.According to the complainant, when the device was unpacked, the product was broken.The procedure was completed with another gemini basket.There were no patient complications reported as a result of this event.The patient's condition post-procedure was reported to be stable.The investigation results revealed that the basket was detached; therefore, this is now an mdr reportable event.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10960176
Report Number3005099803-2020-05933
Device Sequence Number3189673
Product Code FFL
UDI-Device Identifier08714729069720
UDI-Public08714729069720
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063302110
Device Catalogue Number330-211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2020
Initial Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR